MAUDE Adverse Event Report: PERFUSION SYSTEMS CLEARVIEW ARTERIOTOMY SHUNT; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS CLEARVIEW ARTERIOTOMY SHUNT; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 31100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic requested the complaint device but were unable to determine the return status from the customer.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported the 31100 arteriotomy shunt broke during removal from the patient's coronary artery.The shunt was successfully removed.The procedure was completed with no adverse effect to the patient.
 
Additional Manufacturer Narrative
Medtronic investigation: a photo provided by the customer shows a portion of the tubing and bulb is separated from the device.A root cause of this occurrence cannot be determined without the returned product.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.There were no adverse patient effects as a result of this incidence.There are no trends warranting escalation related to this occurrence.Medtronic will continue to monitor for future occurrences and trends.Conclusion: the quality checks that are in place would not allow for this type of defect to pass through our system and likely related to the technique used in handling the shunt.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLEARVIEW ARTERIOTOMY SHUNT
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key8338517
Report Number2184009-2019-00004
Device Sequence Number19396598
Product Code DWF
UDI-Device Identifier00885074257112
UDI-Public00885074257112
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number31100
Device Catalogue Number31100
Device Lot Number2017110959
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;